0
RESEARCH PAPERS

Continuation of Newton’s Method Through Bifurcation Points

[+] Author and Article Information
G. A. Thurston

Martin Marietta Corporation, Denver, Colo.

J. Appl. Mech 36(3), 425-430 (Sep 01, 1969) (6 pages) doi:10.1115/1.3564697 History: Received February 11, 1969; Online September 14, 2011

Abstract

A modification of Newton’s method is suggested that provides a practical means of continuing solutions of nonlinear differential equations through limit points or bifurcation points. The method is applicable when the linear “variational” equations for the problem are self-adjoint. The procedure is illustrated by examples from the field of elastic stability.

Copyright © 1969 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In